Discussions that mention nifedipine

High & Low Blood Pressure board


tbear,

Well adding water pills would work but I think the better choice it to eliminate the cause. Ask your doctor for a different class of drugs. Maybe water pills INSTEAD of the channel blockers.
Diuretics work pretty well with ARB's like avapro. Perhaps a very small dose of thiazide might avoid the dry mouth, but if you are getting paresthesia from the water pills your doctor will have to get creative?
Beta blockers and ARB's aren't a great combination, but perhaps worth a shot? :rolleyes:

Can you get CLOSE to enough control with the Avapro alone?

Then there's the CHANCE that one of the other channel blockers (amlodipine, nifedipine) might not cause edema.

(I think living with edema is out of the question.)
Quote from Lenin:
tbear,

Well adding water pills would work but I think the better choice it to eliminate the cause. Ask your doctor for a different class of drugs. Maybe water pills INSTEAD of the channel blockers.
Diuretics work pretty well with ARB's like avapro. Perhaps a very small dose of thiazide might avoid the dry mouth, but if you are getting paresthesia from the water pills your doctor will have to get creative?
I agree with you 100% here. Adding a drug to eliminate a side-effect for another drug makes absolutely no sense. I also recall reading somewhere that a diuretic is not very effective in reducing edema caused by a CCB. ACEs and ARBs normally give the best results. However, since you are already on an ARB, I think you need to ditch the verapamil.
[QUOTE]Beta blockers and ARB's aren't a great combination, but perhaps worth a shot? :rolleyes:Yep, bad combo. I wouldn't want to be on that combo.
[QUOTE]Can you get CLOSE to enough control with the Avapro alone?Combine with a low sodium diet should work very well.
[QUOTE]Then there's the CHANCE that one of the other channel blockers (amlodipine, nifedipine) might not cause edema.This is very true. However, I'd expect the edema problem to be worse with amlodipine and nifedipine. Diltiazem (Cardizem) might be a better choice.
[QUOTE](I think living with edema is out of the question.)ABSOLUTELY TRUE!

Pal